Posted by: Mirriam | 2009-06-02


Diabetic on doctors medication and lossing a lot of weight

My mom is 71 years and she was diagnosed with diabetise last year. The problem is that the tablets she received from her doctor makes her to loss a lot if weight (half her weight is gone). She also went for an eye operation last year and now her left eye cant heal. She is complaining that she can' t see properly and from pains also. She has stoppped taking the tablets and she is only taking the high blood pressure medication.
What medication does my mom need to take. PLEASE HELP because her health is diterorating

Expert's Reply


Diabetes expert

Your mother must discuss the side-effects she developed on the medication with her doctor. There are several different types of medication and even insulin to treat diabetes, so if one thing doesn't work then she can try another type of medication. She must go back to her doctor to review her medication. if the blood sugar is high it can cause poor wound healing and this may be the problem with your mother - therefore even more important to get her sugar under control.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Pablo | 2009-06-03

Hi Miriam
Your mum needs to see a doctor ASAP, preferably one that specialises in diabetes (endocrinologist) as normal GP' s are somewhat stereo type (said with respect). Diabetes medication does not really promote weight loss but cosistently high and uncontrolled glucose levels definitely does and can also cause permanent blindness as well as suppress the healing of wounds and cause serious complications such as nerve damage, kidney failure, heart disease, poor blood circulation, loss of vision, ulcers on the feet, etc. She MUST regularly and seriously monitor (and control with medication) her sugar levels. She is making a grave mistake by not taking her diabetes medication. Does she ever check her blood with a glucose monitor? What are her readings like? Please take her to see a specialist ASAP. Good Luck.

Reply to Pablo

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.